Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 25, 2005, 4:40 PM EDT for Marshall County, Ohio County, West Virginia. It was in force for 80 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 4:40 PM EDT (20:40 UTC)
- Expired
- Jul 25, 2005, 6:00 PM EDT
- In force
- 80 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 79 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:00 PM EDT | TSTM WND DMG | 4 Ne Triadelphia, WV | NUMEROUS TREES DOWN NEAR INTERSTATE 70. |
| Jul 25, 5:00 PM EDT | TSTM WND DMG | Wheeling, WV | LARGE TREES BLOWN DOWN. |
| Jul 25, 5:25 PM EDT | TSTM WND DMG | 1 S Moundsville, WV | TREES AND POWER LINES DOWN BIG WHEELING CREEK AREA. ALSO IN SHERRARD, LIMESTONE AND FORKRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 2:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 252040
SVRPBZ
WVC051-069-252200-
/O.NEW.KPBZ.SV.W.0182.050725T2040Z-050725T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 PM EDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN WEST VIRGINIA
OHIO COUNTY IN WEST VIRGINIA
* UNTIL 600 PM EDT
* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLEARVIEW TO WOODLANDS...
AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GLENDALE...
MCMECHEN...
BETHLEHEM...
WEST LIBERTY...
MOUNDSVILLE...
SHERRARD...
TRIADELPHIA...
<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO
SO SAFELY.
LAT...LON 3981 8081 3984 8082 3987 8078 3991 8081
3992 8076 4008 8073 4011 8070 4019 8068
4017 8066 4016 8053 3972 8053 3972 8063
3978 8085
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:47 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 25, 2:47 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT MON JUL 25 2005
.SHORT...TONIGHT AND TUESDAY...
SVR TSRA WL BE THE CONCERN AS AFTN MCS PLOWS THRU OH TWD THE PA
LINE. THIS THREAT WL END THIS EVE...BUT HAVE MAINTAINED SLGT CHC
PCPN OVRNGT AS WARM FRONT LIFTS NWD ACRS THE AREA AGAIN. WARM AND
HUMID TUESDAY WL END IN INCRSD TSRA CHCS WITH APRCH OF CDFNT. WIND
PROFILES AGAIN INDICATE POTENTIALLY SVR.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
POTENTIALLY SEVERE STORMS WILL CONTINUE INTO TUESDAY NIGHT AS
PREFRONTAL TROF CLEARS THE FA. FNT MOVES THRU THE FA BY WED LATE
AM...WITH HIGH PRES AND DRIER WX ACROSS AREA FOR REST OF PD.
&&
.AVIATION...
VFR CONDS NORTH OF FRONT WHICH HAS SAGGED OVR THE CWA TDA. TSRA ARE
FORMING ALNG THIS BNDRY THIS AFTN...AND MCS OVR WRN OH IS EXPECTED
TO CONT DVLG ALNG THE SAME THRU THE AFTN. FAIRLY WIDESPREAD IFR
CONDS MAY BE EXPECTED ALNG THE FRONT ALNG WITH POTENTIALLY SVR LVL
WND GUSTS. MORE OF THE SAME TMRRW AS MAIN CDFNT MOVS CLOSER TO THE
AREA.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH FOR MDZ001 UNTIL 8 PM MONDAY.
OH...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
069 UNTIL 8 PM MONDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ013-014-020>023-029>032 UNTIL
8 PM MONDAY.
WV...SEVERE THUNDERSTORM WATCH FOR WVZ001>004-012-021>023-041 UNTIL
8 PM MONDAY.
&&Hazardous weather outlook, Jul 25, 1:49 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 149 PM EDT MON JUL 25 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-260908- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 149 PM EDT MON JUL 25 2005 .DAY ONE...TODAY AND TONIGHT AS THE AFTERNOON PROGRESSES...A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND EVENTUALLY NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. SHOULD THIS LINE MAINTAIN STRENGTH...THEN DAMAGING WIND WILL BE LIKELY. .DAYS TWO THROUGH SEVEN... A COLD FRONT MOVING TOWARD THE AREA WILL GENERATE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE ON TUESDAY AFTERNOON INTO TUESDAY NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 15
In the hours before
Local storm report, Jul 25, 4:01 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
401 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG MONONGAH 39.46N 80.22W
07/25/2005 MARION WV EMERGENCY MNGR
TREES DOWN.
0355 PM HAIL 4 ESE MANNINGTON 39.50N 80.27W
07/25/2005 0.75 INCH MARION WV EMERGENCY MNGR
&&
TPLocal storm report, Jul 25, 4:09 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 N CARROLLTON 40.64N 81.09W
07/25/2005 CARROLL OH EMERGENCY MNGR
TREES DOWN.
0400 PM TSTM WND DMG CAMBRIDGE 40.03N 81.59W
07/25/2005 GUERNSEY OH EMERGENCY MNGR
TREES AND POWER LINES DOWN. WIDESPREAD TREES AND POWER
LINES DOWN COUNTY WIDE.
&&
TPLocal storm report, Jul 25, 4:15 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG DELLROY 40.56N 81.20W
07/25/2005 CARROLL OH EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0405 PM TSTM WND DMG 2 W DEERSVILLE 40.31N 81.23W
07/25/2005 HARRISON OH EMERGENCY MNGR
TREES AND POWER LINES DOWN SR 646.
&&
TPSpecial weather statement, Jul 25, 4:20 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 420 PM EDT MON JUL 25 2005 OHZ041-PAZ020-021-252115- ALLEGHENY PA-BEAVER PA-COLUMBIANA OH- 420 PM EDT MON JUL 25 2005 ...THUNDERSTORM UPDATE... THUNDERSTORMS WILL MOVE THROUGH PARTS OF COLUMBIANA...BEAVER AND ALLEGHENY COUNTIES UNTIL ABOUT 6 PM. AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A LINE STRONG THUNDERSTORMS FROM CARROLLTON OHIO SOUTHWARD TO CALDWELL OHIO...MOVING SOUTHEAST AT 45 MPH. THE BRUNT OF THESE STORMS WILL MOVE SOUTH OF THESE COUNTIES...HOWEVER WIND GUSTS OVER 30 MPH CAN OCCUR IN COLUMBIANA...BEAVER AND ALLEGHENY COUNTIES. ISOLATED THUNDERSTORMS ALSO DEVELOPED OVER THE PITTSBURGH SOUTH HILLS. THESE WILL BE MOVING SLOWLY AND CAN CAUSE HEAVY RAIN AND PONDED ROADS. ALSO BEWARE OF LIGHTNING. MOVE INDOORS IF YOU CAN. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Local storm report, Jul 25, 4:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG ST. CLAIRSVILLE 40.08N 80.90W
07/25/2005 BELMONT OH EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
0421 PM TSTM WND DMG SARAHSVILLE 39.81N 81.47W
07/25/2005 NOBLE OH EMERGENCY MNGR
TREES AND POWER LINES DOWN. ALSO IN CALDWELL AND
FLORENCE.
&&
TPLocal storm report, Jul 25, 4:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG AMSTERDAM 40.47N 80.92W
07/25/2005 JEFFERSON OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0425 PM TSTM WND DMG MOUNT PLEASANT 40.18N 80.80W
07/25/2005 JEFFERSON OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
&&
TPThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:22 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 38 min |
| Jul 25, 2:50 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 55 min |
| Jul 25, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 62 min |
| Jul 25, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 58 min |
| Jul 25, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 33 min |
| Jul 25, 4:30 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 75 min |
| Jul 25, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 71 min |
| Jul 25, 4:52 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 68 min |
| Jul 25, 5:10 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 80 min |
| Jul 25, 6:20 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 40 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.